Posted by: ME | 2009-02-12


I am 52 years old. My uterus was removed when I was 36.
I used Estrofem for most of the years after that. A year ago blood tests showed that my hormones were very low. My gynae took me off Estrofem and since then I have been getting a Oestriodol Implant every four weeks. What I want to know is if there is not anything else that will work apart from the implant as this is very inconvenient and costly to go every four weeks for an implant.
My libido is also non-existing. My gynae gave me testosterone injections sometime ago, which helped, but it effected my voice and stimulated hair growth on my upper lip which I did not like. Can you recommend anything else?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Implants are usually given every 6 months , not monthly. I am not sure what it is you are getting. Your options are patches, stronger pills. Testosterone implants are the only reliable way of improving libido but have the side effects you have mentioned. The implants have fewer side effects than injections or tablets.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.